Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Dr. B: I also posted this on the depression community--
avatar
Anon_963 posted:
Another depression med was not safe to take with Multaq according to my cardiologist, so I just haven't taken any depression meds. I was given the name of this one and told to check it out with my doctor before taking it to be sure it was safe to take with my meds. I also take Diovan and Maxzide for high b/p. I do plan to call my cardio doctor if I decide to take this and check with the pharmacist (I do that with all meds) but would really like your opinion also.
Can you take Remeron safely with Multaq (taken for the control of A-fib)
I've tried 4 other anti-depressants, bad side effects. I don't take them well. Only low dose Xanax (only take up to 2 daily) helps on bad days.
The depression isn't everyday, but often enough to cause concern at times.

I'm dealing with physical symtoms of lightheadedness and nausea too and though I have an inner ear condition, wonder if the depression could cause these symptoms too?

I see a Neuro doctor soon to rule out anything going on neurologically.
Any thoughts or comments would be appreciated. I'm in my mid 70's and otherwise in good health. I do see a therapist--that's helping and really am hoping I don't have to take meds! Any comments or suggestions would be appreciated. Thanks
Reply
 
avatar
James Beckerman, MD, FACC responded:
Thanks for your post.

I guess the first question is - is Multaq the right medication to be taking for AF in the first place? When Multaq came on the market a few years ago, cardiologists were under the impression that it would provide the benefits of amiodarone without the side effects. However, since reports like these emerged, fewer doctors are prescribing it:

http://www.webmd.com/heart-disease/news/20110722/fda-warning-on-atrial-fib-drug-multaq

It might be worthwhile to chat with your doctor about this medication.
 
avatar
Anon_963 replied to James Beckerman, MD, FACC's response:
Thank you so much. I read the link you suggested. I had read some of this awhile ago, but since I'm taking 1/2 tablet only per day (1/2 of a 200 mg. tablet), I thought perhaps that made a difference.
It has caused 'stomach issues' but they have gotten better with the reduced dosage. The thing is, I've had 2 cardioversions this year--and the 2nd one, back in May worked and the doctor put me on the Multaq to help me remain in normal sinus rhythm.
I see him in Dec. but wore a 24 hour holter monitor last week, because I feel my heart racing at times and skipping, and was afraid the A-fib' had returned but was given a good report. My heart is still in normal sinus rhythm 'and the irregularities are in 'both chambers' but I don't have A-fib, and I think that is in large part due to the Multaq. He doesn't feel my lightheadedness and nausea are related to my heart rhythm but probably to the inner ear condition I've had for so long.
So, I will definitely ask the question though when I see him next month. Thanks so much.


Featuring Experts

James Beckerman, MD, FACC, is a cardiologist at the Providence St. Vincent Heart Clinic in Portland, OR. He graduated summa cum laude from Harvard Col...More

Helpful Tips

Free Q&A: Heart Disease and Stress Management (2/10/11)
Hello! Lancaster General Health in Lancaster, PA is hosting a free online Q&A session on "Heart Disease and Stress Management" on ... More
Was this Helpful?
7 of 13 found this helpful

Expert Blog

The Heart Beat - James Beckerman, MD, FACC

Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center